MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 16 FR; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 16 FR; CATHETER, UPPER URINARY TRACT
Model Number 81-080416
Medical Device Problem Codes Burst Container or Vessel (1074); Device Dislodged or Dislocated (2923); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility complaint was received on 11/23/2022 reporting, "catheter dislodged upon surgical drape removal.Balloon inflation performed which demonstrated pinhole leakage in balloon, which subsequently burst." a supplier corrective action request (scar) has been sent to the foley catheter supplier, xeridiem medical devices.The sample has been requested for return but has not yet been returned to deroyal for evaluation at this time.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information becomes available.
 
Event or Problem Description
Catheter dislodged upon surgical drape removal.Balloon inflation performed which demonstrated pinhole leakage in balloon, which subsequently burst.
 
Additional Manufacturer Narrative
The foley catheter was received by deroyal on 01/09/2023, but it was noted that the sample was not returned within the stated timeframe allotted for investigation and was unable to be tested by vendor during investigation.Sample will be sent to supplier for additional testing.A supplier corrective action request (scar) has been sent to the foley catheter supplier, xeridiem medical devices.Root cause: it was determined to be unknown by the supplier xeridiem medical devices as without more information, the defect could not be reproduced or confirmed.Potential root cause could also not be determined by xeridiem medical devices.They stated that because the device was in use when the defect was observed, this incident is not considered an out of box failure.There was no additional information provided to confirm where the malfunction could have evolved such as, how long the device was used on the patient, was there patient underlying conditions that contributed to balloon failure, was the device tested prior to use, was there mishandling or environmental conditions that apply, etc.Without having more details, the root cause cannot be confirmed.While no corrective actions were taken by xeridiem medical devices, the following manufacturing controls are used as preventative actions: during the manufacturing process per the part specifications, 100% of the units require multiple inspections throughout the process including 100% flow and leak testing to all ports (sensor lumen, balloon inflation lumen, and shaft/funnel) and balloon inflations for a minimum duration for product integrity.These verifications will detect failure modes where defective product will be segregated and scrapped accordingly.Current spg (xeridiem) controls include training and certification of all production personnel and qc inspectors.Line clearances are performed and documented at each workstation.All molds, presses, and testing equipment used to manufacture the product lines are documented within device history records (dhr) and cleaned and calibrated when applicable.Controls surrounding the actual silicone material include stringent storage, milling, cleaning, and extrusion rules.Detailed dhr/pic (pictorial instructions) are present at each workstation and deliver specific guidance for every step of the manufacturing process.An inventory check of the catheter was made by deroyal, a total of 49 of the 74-12030 catheters were inspected and no discrepancies were identified during inspection.A complaint to sales ratio was also conducted by deroyal finding that from november 2021 to present day (b)(4) units of product number 81-080416 have been sold and within that review period only one total complaint has been received for this product.This equates to a complaint ratio of (b)(4).Both deroyal and xeridiem medical devices will continue to monitor for trends relating to this product and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Additional Manufacturer Narrative
A user facility complaint was received on 11/23/2022 reporting, "catheter dislodged upon surgical drape removal.Balloon inflation performed which demonstrated pinhole leakage in balloon, which subsequently burst." a supplier corrective action request (scar) has been sent to the foley catheter supplier, (b)(4).The sample has been requested for return but has not yet been returned to deroyal for evaluation at this time.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information becomes available.
 
Event or Problem Description

Brand Name
FOLEY CATHETER, 400 SERIES 16 FR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19928476
Report Number2320762-2022-00014
Device Sequence Number2847401
Product Code EYC
UDI-Device Identifier00749756045766
UDI-Public00749756045766
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number81-080416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by ManufacturerNot provided
11/23/2022
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown